View Full Version : Weight loss on meds and then gain?


cthulhufhtagn
02-05-09, 12:56 AM
Okay, so I am certainly not complaining about the loss of my appetite and the drop in weight since I started on Concerta. I've had eating issues all my life [was very very underweight for a very long time and then became quite overweight, and have since bounced between the two]. I'm not treating it like a diet pill, but I'm hoping it will allow me to shed the weight I need to without breaking down and binging after a couple of weeks [which is unlikely since I'm technically NOT restricting, I'm eating as much as I can, it's just not much] and that once I've lost 'enough' or it starts to level out [because I'm really trying not to fall into that trap of forcing my body below a decent weight again] I will be able to gradually increase my diet/supplement it so that I maintain and gradually hopefully improve my metabolism.

What's the likelihood that I'm just going to end up hungrier than ever and gaining it all back, though? Or rather, has that happened for you?

hannielaggie
02-05-09, 01:07 AM
Your metabolism will adjust. I lost nearly 50 lbs on Adderall. I managed to keep it off with frequent exercise and healthy eating. I gained it all back when I was started on Symbyax.

Good Luck.

cthulhufhtagn
02-05-09, 11:34 AM
Okay, that's good to know, thank you.

I'm sorry to hear you gained it all back...I hadn't heard of Symbyax before, but I just looked it up and it looks like it's a mix between Prozac and Zyprexa? The atypical antipsychotics can be really really horrible for weight gain; I'm bipolar I/NOS and gained a good 30 lbs from Abilify, but since switching to Seroquel haven't had any such issues.

pADDyjay
02-05-09, 12:37 PM
Okay, so I am certainly not complaining about the loss of my appetite and the drop in weight since I started on Concerta. I've had eating issues all my life [was very very underweight for a very long time and then became quite overweight, and have since bounced between the two]. I'm not treating it like a diet pill, but I'm hoping it will allow me to shed the weight I need to without breaking down and binging after a couple of weeks [which is unlikely since I'm technically NOT restricting, I'm eating as much as I can, it's just not much] and that once I've lost 'enough' or it starts to level out [because I'm really trying not to fall into that trap of forcing my body below a decent weight again] I will be able to gradually increase my diet/supplement it so that I maintain and gradually hopefully improve my metabolism.

What's the likelihood that I'm just going to end up hungrier than ever and gaining it all back, though? Or rather, has that happened for you?I actually put wt on while on adderall, I had such a bad taste in my mouth ...only thing that tasted right was ice
cream with hot fudge:D Now that Im back on ritalin Im down to my"fightin weight" 115-120lbs..I eat but make better choices:)